Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 14, 2018, 10:32 PM EDT for Laurens County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2018, 10:32 PM EDT (02:32 UTC)
- Expired
- Aug 14, 2018, 11:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Laurens County, GA
The radar
The Robins AFB radar (KJGX), 60 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1926 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
496
WWUS82 KFFC 150232
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1032 PM EDT TUE AUG 14 2018
GAZ097-150300-
Laurens GA-
1032 PM EDT TUE AUG 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAURENS COUNTY UNTIL
1100 PM EDT...
At 1032 PM EDT...a strong thunderstorm was near Cedar Grove, or 13
miles northwest of Alamo...moving northwest at 10 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cadwell, Rentz and Cedar Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3236 8310 3242 8292 3232 8282 3221 8284
3220 8287 3220 8289 3217 8294 3215 8299
TIME...MOT...LOC 0232Z 148DEG 8KT 3228 8296
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 14, 9:41 PM EDT, 51 minutes earlier.
Area forecast discussion, Aug 14, 9:41 PM EDT, 51 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 941 PM EDT Tue Aug 14 2018 .UPDATE... Trended some higher pops a bit longer in the far southeast due to more persistent convection from colliding outflows near a stalled boundary. Hi-res consensus indicates most development should be diminished by midnight or shortly thereafter. Included some patchy fog mention for the morning mainly Columbus to Macon and southward where there was precip late today. Otherwise should be a mostly clear and quiet night on tap. Previous discussion follows. Baker && .PREV DISCUSSION... /Issued 901 PM EDT Tue Aug 14 2018/ UPDATE... 00z Aviation update below. Baker PREV DISCUSSION... /Issued 217 PM EDT Tue Aug 14 2018/ SHORT TERM /Tonight through Wednesday Night/... A weak boundary will continue across central portions of GA through the period. A slightly drier airmass will continue north of this boundary. South of the weak boundary, higher slightly higher moisture values will lead to a bit more cloud cover and the potential for isolated/scattered showers and thunderstorms. Normal temps expected. NListemaa && .LONG TERM /Thursday through Tuesday/... Previous forecast is on track with only minor changes made. By Thursday morning, Low- and upper-level moisture returns ahead of a lifting shortwave and the southerly surface winds from a Bermuda High intrusion will wash out any lingering stationary frontal boundary. Return of widespread elevated Pops is expected by Friday with broad SSW flow and ahead of a another digging shortwave which both the GFS and ECMWF agree will move through the forecast area on Sunday. Afterward, remnant moisture will provide chance Pops Monday onward before a a stronger low-pressure system moves into the area late Tuesday into Wednesday. Previous discussion follows... Thiem The long term period begins with a slightly drier airmass over the state but that will be short lived as moisture begins to increase again Wednesday night/Thursday morning. As the moisture returns a weak surface Bermuda like ridge also builds in across the northern gulf and southeastern states. This will push the next main frontal system moving east out of the MS river valley northward of the area also keeping the deepest moisture and instability north of our CWA through the end of the work week. By Friday afternoon/evening...whats left of the frontal boundary will slowly move south into the state as the Bermuda ridge also weakens. This will allow a developing shortwave to push SE out of the Mid MS river valley and across AL/GA/SC for the weekend. This wave will bring increased instability and deep layer moisture back in across the region mainly Saturday through Monday. Bumped pops up into the likely category for the same time frame and would not be surprised to see the pops continue to go up as we get closer to the weekend. Temperatures through the extended will stay near average with highs in the upper 80s to lower 90s and lows in the upper 60s and low to mid 70s. 01 && .AVIATION... 00Z Update... VFR conditions for most locations while southern sites could have MVFR VSBYs late tonight/Wed AM. Any lingering precip mainly near MCN should diminish this evening. Could have isolated showers/storms Wed afternoon at any of sites but chance too low for mention. Winds mainly light on west side and close to calm overnight then light west to SW tomorrow (could have period of light SE for tomorrow evening near KATL). //ATL Confidence...00Z Update... High on all elements. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 69 91 71 91 / 0 20 10 30 Atlanta 72 91 73 90 / 5 20 10 30 Blairsville 62 85 65 86 / 5 20 20 30 Cartersville 68 91 71 91 / 5 20 10 30 Columbus 73 93 74 91 / 20 20 20 40 Gainesville 69 89 71 89 / 0 20 10 30 Macon 71 93 72 91 / 30 20 20 30 Rome 69 92 71 92 / 5 20 10 30 Peachtree City 69 92 71 90 / 5 20 10 40 Vidalia 73 92 73 92 / 60 20 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa/Baker LONG TERM....Thiem AVIATION...Baker
Hazardous weather outlook, Aug 14, 2:11 PM EDT, 8 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 211 PM EDT Tue Aug 14 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 211 PM EDT Tue Aug 14 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated to scattered showers and thunderstorms are expected this afternoon and evening over portions of central Georgia, from LaGrange to Macon to Vidalia and southward. Some storms could be strong with damaging winds, frequent lightning and heavy rain. While isolated events are possible, the probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Isolated to scattered showers and thunderstorms are expected for central Georgia on Wednesday and for the entire forecast area for each day afterward, mainly during the afternoon and evening. Friday and Saturday will have the highest chances for numerous thunderstorms across the area. Widespread severe weather is not anticipated, however, some storms could produce strong winds, frequent lightning and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 14, 8:38 PM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
838 PM EDT TUE AUG 14 2018
GAZ108>110-150130-
Telfair GA-Wilcox GA-Dodge GA-
838 PM EDT TUE AUG 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TELFAIR...
SOUTHEASTERN WILCOX AND SOUTHWESTERN DODGE COUNTIES UNTIL 930 PM
EDT...
At 837 PM EDT...a strong thunderstorm was over Browning, or 7 miles
south of Abbeville. This storm was nearly stationary.
HAZARD...Winds up to 40 mph and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Abbeville, Rhine, Temperance, Browning and Antioch Church.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3181 8314 3182 8314 3182 8315 3183 8315
3185 8318 3184 8321 3185 8342 3203 8333
3198 8299 3181 8312
TIME...MOT...LOC 0037Z 295DEG 3KT 3189 8328
WIND...40MPHSpecial weather statement, Aug 14, 9:08 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
908 PM EDT TUE AUG 14 2018
GAZ097-111>113-150200-
Toombs GA-Wheeler GA-Montgomery GA-Laurens GA-
908 PM EDT TUE AUG 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS...WHEELER...MONTGOMERY AND
SOUTHEASTERN LAURENS COUNTIES UNTIL 1000 PM EDT...
At 908 PM EDT...a line of strong thunderstorms was along a line
extending from near Ponderosa to Toombs Central to Cedar Grove...and
moving southeast at 15 mph.
HAZARD...Winds up to 40 mph and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Lyons, Alamo, Mount Vernon, Vidalia, Glenwood, Uvalda, Ailey,
Higgston, Santa Claus, Alston, Ohoopee, New Branch, Spring Hill,
Cedar Grove, McNatt Falls, South Thompson, English Eddy, Cedar
Crossing, Johnson Corner and Jordan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3194 8228 3195 8231 3193 8232 3196 8238
3197 8248 3197 8250 3196 8248 3195 8249
3196 8255 3193 8264 3210 8288 3215 8291
3218 8287 3220 8289 3218 8294 3230 8303
3228 8259 3229 8223 3217 8218 3191 8223
TIME...MOT...LOC 0108Z 298DEG 12KT 3223 8226 3206 8237 3223 8287
WIND...40MPHSpecial weather statement, Aug 14, 9:30 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
930 PM EDT TUE AUG 14 2018
GAZ109-110-150215-
Telfair GA-Dodge GA-
930 PM EDT TUE AUG 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR TELFAIR AND SOUTHEASTERN DODGE
COUNTIES UNTIL 1015 PM EDT...
At 930 PM EDT...a strong thunderstorm was over Achord, or near
McRae...moving southeast at 15 mph.
HAZARD...Winds up to 40 mph and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
McRae, Helena, Lumber City, Milan, Chauncey, Jacksonville, Jay Bird
Springs, China Hill, Achord, Horse Creek Wma and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3181 8310 3204 8313 3217 8300 3215 8299
3217 8293 3214 8291 3213 8294 3211 8290
3209 8290 3193 8266 3186 8276 3185 8279
3184 8279 3181 8283 3182 8284 3178 8287
3179 8298 3178 8300
TIME...MOT...LOC 0130Z 312DEG 14KT 3207 8300
WIND...40MPHSpecial weather statement, Aug 14, 10:17 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1017 PM EDT TUE AUG 14 2018
GAZ109-110-150245-
Telfair GA-Dodge GA-
1017 PM EDT TUE AUG 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TELFAIR AND DODGE
COUNTIES UNTIL 1045 PM EDT...
At 1016 PM EDT...a strong thunderstorm was over Godwinsville, or near
Eastman...moving southeast at 15 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
McRae, Eastman, Helena, Milan, Chauncey, Jay Bird Springs, Five
Points, Achord and Godwinsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3204 8316 3216 8326 3225 8305 3224 8304
3215 8299 3216 8296 3214 8293 3213 8294
3213 8293 3210 8290 3209 8290 3205 8285
3199 8298
TIME...MOT...LOC 0216Z 324DEG 12KT 3213 8314
WIND...40MPHSpecial weather statement, Aug 14, 10:20 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1020 PM EDT TUE AUG 14 2018
GAZ097-150230-
Laurens GA-
1020 PM EDT TUE AUG 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAURENS COUNTY UNTIL
1030 PM EDT...
At 1020 PM EDT...a strong thunderstorm was near Cedar Grove, or 12
miles northwest of Alamo...moving northwest at 10 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cadwell, Rentz and Cedar Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3216 8299 3222 8303 3235 8310 3242 8289
3232 8280 3224 8281 3220 8286 3220 8289
3216 8298
TIME...MOT...LOC 0220Z 146DEG 8KT 3225 8295
WIND...40MPHSpecial weather statement, Aug 14, 10:32 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1032 PM EDT TUE AUG 14 2018
GAZ097-150300-
Laurens GA-
1032 PM EDT TUE AUG 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAURENS COUNTY UNTIL
1100 PM EDT...
At 1032 PM EDT...a strong thunderstorm was near Cedar Grove, or 13
miles northwest of Alamo...moving northwest at 10 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cadwell, Rentz and Cedar Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3236 8310 3242 8292 3232 8282 3221 8284
3220 8287 3220 8289 3217 8294 3215 8299
TIME...MOT...LOC 0232Z 148DEG 8KT 3228 8296
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:27 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 48 min |
| Aug 14, 8:38 PM EDT | Special Weather Statement | FFC | Ben Hill | 52 min |
| Aug 14, 9:08 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs, Wheeler | 52 min |
| Aug 14, 9:30 PM EDT | Special Weather Statement | FFC | Telfair | 45 min |
| Aug 14, 9:48 PM EDT | Areal Flood Warning | FFC | Montgomery, Wheeler | 4 hr |
| Aug 14, 10:17 PM EDT | Special Weather Statement | FFC | Dodge | 28 min |
| Aug 14, 10:20 PM EDT | Special Weather Statement | FFC | Laurens | 10 min |
| Aug 14, 11:05 PM EDT | Areal Flood Warning | FFC | Bleckley, Dodge, Laurens, Pulaski, Telfair, Wheeler | 6 hr |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.